MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 30"(75CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number M8710
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The actual device batch number associated with this event is not known.The following are reported possible batch numbers: batch pah178 mfg date: 1/13/2019, exp date: 12/31/2023.Batch par913 mfg date: 1/10/2019, exp date: 12/31/2023.In addition, a manufacturing record evaluation was performed for the possible finished device lot numbers of pah178 and par913, and no non-conformance's were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: when did the device issue occur? during handling (before use on patient) or actual suturing? unknown.Which lot was involved in this procedure pah178 or par913? as both were used it is unknown.Procedure name kit,thoracic outlet syndrome (o22b )207 how was case completed? unknown.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.During the procedure, the suture needle was releasing too quickly.It is unknown if another like device was used to complete the procedure.There were no adverse consequences for the patient.No additional information was provided.

Brand Name
PROLENE SUTURE 30"(75CM) 5-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9224865
Report Number2210968-2019-88974
Device Sequence Number1892471
Product Code GAW
UDI-Device Identifier10705031045842
UDI-Public10705031045842
Combination Product (Y/N)N
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM8710
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2019
Initial Report FDA Received Date10/23/2019
Patient Sequence Number1